Alert archive / Alabama / Frost Advisories in 2006
Frost Advisory 3, NWS Mobile, AL
NWS Mobile, AL issued this frost advisory at Nov 12, 2006, 3:49 PM CST for 10 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It took effect at Nov 13, 2006, 1:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 3:49 PM CST (21:49 UTC)
- In effect from
- Nov 13, 2006, 1:00 AM CST
- Expired
- Nov 13, 2006, 7:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 113 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 122149 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 349 PM CST SUN NOV 12 2006 ...FROST ADVISORY IN EFFECT TONIGHT FOR SOUTHWEST ALABAMA EXCEPT COASTAL PORTIONS...THE INLAND PORTION OF THE NORTHWEST FLORIDA PANHANDLE...AND SOUTHEAST MISSISSIPPI EXCEPT FOR STONE AND GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI... .A RIDGE OF HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP INTO THE MID THIRTIES SHORTLY AFTER MIDNIGHT OVER INLAND AREAS WITH OVERNIGHT LOWS IN THE LOWER THIRTIES. AREAS OF FROST WILL BEGIN TO DEVELOP ACROSS THE ADVISORY AREA BY 1 AM AND CONTINUE UNTIL THE AREA WARMS EARLY MONDAY MORNING. THE AREAS OF FROST POSES A DANGER TO TENDER VEGETATION AND THE COLD TEMPERATURES ALSO POSE A DANGER TO PERSONS NOT IN AN AREA WITH SUFFICIENT HEATING. ALZ051>062-FLZ001-003-005-MSZ067-075-076-130600- /O.NEW.KMOB.FR.Y.0003.061113T0700Z-061113T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 349 PM CST SUN NOV 12 2006 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CST MONDAY. AREAS OF FROST WILL BEGIN TO DEVELOP ACROSS THE ADVISORY AREA BY 1 AM AND CONTINUE UNTIL THE AREA WARMS EARLY MONDAY MORNING. THE AREAS OF FROST POSES A DANGER TO TENDER VEGETATION AND THE COLD TEMPERATURES ALSO POSE A DANGER TO PERSONS AND ANIMALS EITHER NOT IN AN AREA WITH SUFFICIENT HEATING OR SUSCEPTIBLE TO THE COLD TEMPERATURES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS74 KMOB 130328 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 928 PM CST SUN NOV 12 2006 ...FROST ADVISORY IN EFFECT TONIGHT FOR SOUTHWEST ALABAMA EXCEPT COASTAL PORTIONS...THE INLAND PORTION OF THE NORTHWEST FLORIDA PANHANDLE...AND SOUTHEAST MISSISSIPPI EXCEPT FOR STONE AND GEORGE COUNTIES... .CEAR SKIES AND LIGHT WINDS WILL ALLOW FOR TEMPERATURES TO DROP INTO THE MID THIRTIES SHORTLY AFTER MIDNIGHT OVER INLAND AREAS WITH OVERNIGHT LOWS IN THE LOWER THIRTIES. AREAS OF FROST WILL BEGIN TO DEVELOP ACROSS THE ADVISORY AREA BY 1 AM AND CONTINUE UNTIL TEMPERATURES WARM EARLY MONDAY MORNING. THE AREAS OF FROST POSE A DANGER TO TENDER VEGETATION. ALZ051>062-FLZ001-003-005-MSZ067-075-076-131300- /O.CON.KMOB.FR.Y.0003.061113T0700Z-061113T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN 928 PM CST SUN NOV 12 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CST MONDAY... AREAS OF FROST WILL BEGIN TO DEVELOP ACROSS THE ADVISORY AREA BY 1 AM AND CONTINUE UNTIL THE AREA WARMS EARLY MONDAY MORNING. THE AREAS OF FROST POSE A DANGER TO TENDER VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 12, 3:37 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 12, 3:37 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST SUN NOV 12 2006
.SHORT TERM TONIGHT THROUGH WEDNESDAY NIGHT...THE NOREASTER TYPE
SYSTEM CURRENTLY NEAR THE VIRGINIA COAST CONTINUES SLOWLY NORTHWARD
THROUGH MONDAY AND AIDS IN HOLDING LOW LEVEL RIDGING IN PLACE ACROSS
THE REMAINDER OF THE EASTERN STATES...INCLUDING THE FORECAST AREA.
ANOTHER COOL NIGHT IS STORE FOR THE AREA TONIGHT WITH TEMPERATURES
GRADUALLY RETURNING TO SEASONABLE LEVELS BY WEDNESDAY. TEMPERATURES
WILL DROP TO 31 TO 32 ACROSS MUCH OF THE INLAND AREA TONIGHT. MUCH
OF THE INLAND AREA HAS ALREADY BEEN COVERED WITH A FREEZE WARNING
EARLIER ON NOVEMBER FOURTH AND AS THIS IS A MARGINAL EVENT WILL GO
WITH A FROST ADVISORY FOR ALL BUT THE COASTAL PORTION OF THE COASTAL
COUNTIES AND THE SOUTHERNMOST TWO SOUTHEAST MISSISSIPPI COUNTIES. A
MERIDIONALLY ORIENTED SHORTWAVE MOVES ACROSS THE MISSISSIPPI RIVER
VALLEY ON MONDAY AND INTO THE EASTERN STATES MONDAY NIGHT...WITH A
WEAK SURFACE TROF OR WEAK REINFORCING FRONT MOVING SOUTHWARD THROUGH
THE FORECAST AREA. PARTLY CLOUDY SKIES WILL RESULT AS THE SURFACE
AND UPPER SYSTEM PASSES THROUGH THE AREA...BUT OTHERWISE A DRY
FORECAST CONTINUES. ON TUESDAY A MUCH ANTICIPATED SYSTEM BEGINS TO
EVOLVE OVER THE CENTRAL PLAINS AS A STRONG SURGE OF MID LEVEL ENERGY
SWINGS ACROSS THE ROCKIES. THE ASSOCIATED LEE CYCLOGENESIS SURFACE
LOW ADVANCES EASTWARD AND OCCLUDES ON WEDNESDAY OVER ILLINOIS WHILE
BRINGING A STRONG COLD FRONT THROUGH THE FORECAST AREA. MOISTURE
RETURNS RAPIDLY TO THE REGION TUESDAY NIGHT AS 850 MB WINDS INCREASE
TO 45 KNOTS OVER THE WESTERN PORTION OF THE FORECAST AREA.
SCATTERED CONVECTION STILL INHIBITED BY LOW INSTABILITY ADVANCES
INTO MUCH OF THE FORECAST AREA TUESDAY NIGHT...WITH A SQUALL LINE
ASSOCIATED WITH VIGOROUS DEEP LAYER LIFT MOVING ACROSS THE FORECAST
AREA DURING THE DAY WEDNESDAY. A 50-55 KNOT 850 MB JET WILL
GENERATE 0-3 KM HELICITIES OF 200-350 J/KG...PLENTY FOR SEVERE
CONVECTION. THE AMOUNT OF INSTABILITY IS IN QUESTION WITH THE NAM
HAVING SURFACE BASED CAPES OF 1500-2000 OVER THE SOUTHERN PORTION OF
THE AREA COMPARED WITH GFS VALUES AT BEST ATTAINING 700-900 J/KG.
THIS TIME PERIOD IS STILL TOO FAR OUT FOR THE DAY 3 SPC OUTLOOK AND
WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT. CURRENT PACKAGE HAS
LIKELY POPS AND FEEL THAT A CATEGORICAL FORECAST LOOKS
INEVITABLE...BUT THIS IS THE SIXTH PERIOD SO WILL LEAVE AS IS FOR
NOW. /29
&&
.LONG TERM THURSDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS INTO THE
REGION WITH DRY CONDITIONS FOLLOWING FOR THE REMAINDER OF THE
FORECAST. COOL TEMPERATURES ON THURSDAY GRADUALLY RETURN TO
SEASONABLE TEMPERATURES ON SATURDAY. /29
&&
.MARINE...FRONT WHICH PASSED YESTERDAY HAS MOVED WELL
OFFSHORE...WITH SURFACE HIGH LOCATED OVER THE TENN/OHIO RIVER
VALLEYS. LIGHT CONDITIONS WILL PREVAIL INTO TUESDAY NIGHT...WHEN A
SURFACE FRONT MOVING OVER THE MISS RIVER VALLEY WILL BEGIN TO STIR
THINGS UP. MODELS STILL CONSISTENT IN MOVING FRONT OVER MARINE AREAS
OF THE FA WEDNESDAY AFTERNOON/EVENING. MODELS CONTINUE TO ADVERTISE
A STRONG FRONTAL PASSAGE. FLOW WILL STAY OFFSHORE THROUGH THE REST
OF THE WEEK...WITH A WEAKER RE-ENFORCING FRONT CROSSING ALABAMA AND
NORTHWEST FLORIDA COASTAL WATERS SATURDAY. /16
&&
.FIRE WEATHER...DEWPOINTS PROVED SURPRISINGLY RESILIENT TODAY AND
DID NOT DROP OFF DUE TO MIXING WITH DRY AIR ALOFT AS EXPECTED. MAY
SEE RELATIVE HUMIDITIES BRIEFLY DROP BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE BUT AS DURATION WILL DEFINITELY NOT BE
SATISFIED HAD TO CANCEL THE RED FLAG WARNING FOR TODAY. OPTED TO
KEEP THE FIRE WEATHER WATCH ON MONDAY AS IT IS AND NOT UPGRADE IT TO
A RED FLAG WARNING AS CONDITIONS SEEM MARGINAL AT BEST AT THIS POINT
EXCEPT FOR THE INTERIOR PORTION OF THE PANHANDLE. WILL LET THE NEXT
SHIFTS REASSESS THIS FOR EITHER UPGRADE OR CANCELLATION. NO
CONCERNS FOLLOW FOR TUESDAY AND WEDNESDAY AS MOISTURE RETURNS TO THE
AREA. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 40 70 45 69 / 05 05 05 05
PENSACOLA 43 70 48 71 / 05 05 05 05
DESTIN 46 68 48 69 / 05 05 10 05
EVERGREEN 31 69 39 70 / 05 05 10 05
WAYNESBORO 32 68 39 69 / 05 10 05 05
CAMDEN 34 68 41 70 / 05 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 1 AM MONDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 11 AM MONDAY TO 5 PM MONDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
FROST ADVISORY FROM 1 AM MONDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
SANTA ROSA.
MS...FROST ADVISORY FROM 1 AM MONDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: GREENE...PERRY...AND WAYNE.
GM...NONE.
29 EVERSOLE
16 MILLERHazardous weather outlook, Nov 12, 6:30 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CST SUN NOV 12 2006 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 121800- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CST SUN NOV 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE AND ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT THAT MOVED THROUGH THE AREA SATURDAY IS FOLLOWED BY A HIGH BUILDING BEHIND IT. SMALL CRAFT ADVISORIES IN EFFECT THIS MORNING WILL LIKELY BE DROPPED WITH THE MORNING UPDATE OF THE MARINE FORECAST. TONIGHT AS WINDS AND SEAS OVER THE MARINE AREA WILL DECREASE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LONG WAVE TROUGH MOVING THROUGH WEDNESDAY IS A LITTLE MORE LIKELY TO CREATE A WINDOW FOR SEVERE WEATHER AHEAD OF IT. IN ADDITION FOR POSSIBLE LOW VISIBILITY CONDITIONS TUESDAY MORNING...THE MODEL CALCULATIONS ARE NOW INDICATING THAT THE PARENT STORM SYSTEM WILL BE A LARGE ONE AFFECTING THE NORTHEAST US. ALTHOUGH IT WOULD PASS WELL NORTH OF OUR CWA...A PROLONGED ONSHORE FLOW OF 30 KNOTS OR MORE COULD CAUSE COASTAL FLOODING PROBLEMS AROUND MIDWEEK. THIS SITUATION COULD CHANGE AND IT CONTINUES TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
Nearby
Frost Advisories in Alabama, 2006Frost Advisories in Mississippi, 2006Frost Advisories in Florida, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.